Patient Comments: Hip Bursitis - Describe Your Experience

Please describe your experience with hip bursitis.

Comment from: Jody, 45-54 Male (Patient) Published: February 02

I am a 54 year old male, I have had bilateral trochanteric bursitis for several years. I can't stand too long, I can't walk too far, and I can't sleep for any period of time because of the pain. I have difficulty getting into automobiles but getting out I sometimes need help or my knees buckle. I have been receiving Depo-Medrol plus shots for a couple of years, sometimes relief is for a few months and sometimes like this last round only days. I find that cold, damp weather makes it much worse. I use capsicum ointment on both hips daily for minor relief and taking hydrocodone 5 mg every 4 hours again provides minor relief. My family doesn't get it, they keep telling me to get up and exercise and move around. A heated blanket also helps me somewhat. I hope this helps some of you.

Was this comment helpful?Yes
Comment from: Muffy, 55-64 Female (Patient) Published: January 20

I have bursitis in the right hip, I want to thank everyone who shares there experience of this dreadful condition, now I know I am not alone in this awful pain. It is agony at night soon as I try to sleep. It goes down my leg right into my foot, the muscles feel like they are twisting, don't ask me to lay on it either because that makes it worse. I have a serious spine condition which is painful but this hip pain is worse than anything I ever had before. Tomorrow I am having the steroid injection in it because I can take this pain no more. I feel for all of you, this is awful.

Was this comment helpful?Yes
Comment from: maxfrisk, 55-64 Male (Patient) Published: November 26

My hip bursitis always bothers me a day before a low pressure weather system arrives. It does go away, but the area remains tender. I had it in my left hip and it took two cortisone shots to alleviate the problem. Now it is my right hip and I had one cortisone shot but I still have pain.

Was this comment helpful?Yes
Comment from: Tarangela, 55-64 Female (Patient) Published: November 07

I am 55 years old. I developed some pretty severe depression after fighting the good fight at the Federal Government where I worked. When I retired my normally athletic self was kind of invalided for three years. I noticed toward the end of two years sickness, that my hip ached while I lay in bed. It began getting worse and radiating to my knee. I used muscle cream and Motrin, well, I started pulling myself up with the old Army workout, being a veteran. I am back in shape again, but my bursitis is getting worse. By worse, I mean can't sleep. It is in both hips now, radiating to the knee and 95% of the time this is when I am lying prone to read or sleep. Motrin does help a great deal, but I'm lazy to take those horse pills and I wake back up with pain after approximately 4 hours. So by my bed is a small bottle of Motrin 800s, and muscle cream. I mention being athletic because I want everyone to know that exercise and great stretching technique, does not seem to make a bit of difference with the bursitis.

Was this comment helpful?Yes
Comment from: Dee, 45-54 Female (Patient) Published: October 31

I have an ache in my left hip, worse at night, and I find I cannot sleep on the affected side. It's worse when walking upstairs or uphill. The ache can wake me up at night. It's a definite ache rather than pain. I can turn it off and ignore while working. But at night it's annoying. I've been to the doctor and she said it is classic bursitis. I will be going for an x-ray. I've been given anti-inflammatory painkillers. I can have steroid injection if it persists.

Was this comment helpful?Yes
Comment from: Janiebaby, 75 or over Female (Patient) Published: October 06

I had no pain whatsoever until two months ago. One morning when I stood up getting out of bed, the pain was so excruciating that I had to drop back down on the mattress. I made an appointment with my doctor immediately, she ordered an x-ray after performing a thorough examination. I had hip bursitis on the right side. I could not sit for long or sleep on that side without horrible pain plus walking was practically out of the question. Today I had a steroid shot and the pain is gone! Such relief. I am now to go to physical therapy and concentrate on stretching exercises. If the pain returns, at least I will have had a brief vacation from it!

Was this comment helpful?Yes
Comment from: Katmandu, 35-44 Female (Patient) Published: September 23

I developed bursitis in my right hip after I lost 25 pounds and started mixed martial arts training. The pain was intense. My doctor told me to take a few weeks off and then take it easy for a bit. It got better, I went back into training, and boom, back again. We've done pills, shots, and time off. I lost another 25 pounds. It still hurts like mad. This time I took 30 days off and I was planning to go back to the gym tonight but I hurt as much today as I did 30 days ago. I never had any problems when I was fat and sat on my butt working all day. Now that I'm active and considerably lighter, I'm freaking miserable and there doesn't seem to be an end in sight.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hip Bursitis - Symptoms Question: What symptoms did you experience with hip bursitis?
Hip Bursitis - Treatment Question: What was your hip bursitis treatment?
Hip Bursitis - Prognosis Question: What is the prognosis for your hip bursitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.